MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180520
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a coil embolization of a renal artery aneurysm (retreatment).Embolization was first performed with ruby and xxl coils using parent 45 guidecatheter, then the microcatheter (mc) was changed to excelsior 1018 and embolization was continued with small diameter coils.The deltafill18 5mm x 20cm coil was used as 6th or 7th coil, and attempted to implant, but the coil did not fit well and retrieved.At that time, the delivery system did not fit inside the sheath and could not be re-sheathed the coil.After that, the position of the mc was corrected, several coils were additionally implanted, and the procedure was completed.There was no negative impact to the patient.It is unknown if a continuous flush was performed.Other concomitant devices are asahi meister 16 guidewire, exselsior 1018 microcatheter, parent 45 guidingcatheter.Additional information received on 16-aug-2023 indicated that the coil failed to fit inside the aneurysm with the already implanted coil mass.After several attempts to fit the coil, the coil finally fit inside the aneurysm.Then the detachment of the coil was completed, but the posterior end of the coil protruded to the parent artery.There was no damage noted on the sheath introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was positioned almost horizontal.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, this was a coil embolization of a renal artery aneurysm (retreatment).Embolization was first performed with ruby and xxl coils using parent 45 guidecatheter, then the microcatheter (mc) was changed to excelsior 1018 and embolization was continued with small diameter coils.The deltafill18 5mm x 20cm coil was used as 6th or 7th coil, and attempted to implant, but the coil did not fit well and retrieved.At that time, the delivery system did not fit inside the sheath and could not be re-sheathed the coil.After that, the position of the mc was corrected, several coils were additionally implanted, and the procedure was completed.There was no negative impact to the patient.It is unknown if a continuous flush was performed.Other concomitant devices are asahi meister 16 guidewire, exselsior 1018 microcatheter, parent 45 guidingcatheter.Additional information received on 16-aug-2023 indicated that the coil failed to fit inside the aneurysm with the already implanted coil mass.After several attempts to fit the coil, the coil finally fit inside the aneurysm.Then the detachment of the coil was completed, but the posterior end of the coil protruded to the parent artery.There was no damage noted on the sheath introducer.There was no resistance at any time during advancement of the coil through the mc.The coil was positioned almost horizontal.A non-sterile deltafill18 5mm x 20cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it could be noted that the introducer was separated from the delivery system.The device was inspected under microscopic magnification, and it was found that the coil was no longer attached to the resistance heating (rh), and this was found softened, indicating that the detachment process was already initiated, as reported in the event.The issue documented that the deltafill coil could not be re-sheathed properly and was not able to be evaluated since the introducer was returned separated from the unit.Additionally, no damages were found on the returned components, which suggests that difficulties were experienced during the re-sheathing.With the information available, the root cause of such condition cannot be conclusively determined.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing; friction can cause force to be inadvertently applied, resulting in the damages observed, which ultimately led to the inability to re-sheath the coil.The issue documented in the complaint that the coil was unable to be fit cannot be replicated in the laboratory since the reported issue is specific to the patient and procedure at the time of occurrence; also, the coil was not returned for evaluation.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, the inability to fit the coil into the aneurysm is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurysm, which ultimately results in the failure reported by the customer.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The appropriate micro-coil size should be chosen based on pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Fff.

Brand Name
DELTAFILL18 5MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17683891
Report Number3008114965-2023-00634
Device Sequence Number6281944
Product Code KRD
UDI-Device Identifier10886704076926
UDI-Public10886704076926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberDLF180520
Device Lot Number30656471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI MEISTER 16 GUIDEWIRE; EXCELSIOR 1018 MICROCATHETER; PARENT 45 GUIDINGCATHETER
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian